# SDR TRBA5006038

- Difficulty date: May 23, 2006
- Submitted: June 28, 2006
- Operation: Air carrier
- Aircraft: N288AM
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 288
- Engine: Pwa PW127
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Damaged
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, A, B
- Precautionary procedure: E, F, A

## Discrepancy

DURING CLIMBOUT A LOUD BANG NOISE WAS HEARD FOLLOWED BY RT ENGINE LOST OF POWER.  BEFORE ENGINE SHUTDOWN, A FIRE INDICATION WAS NOTED AND SMOKE AND FUMES IN THE CABIN.  EMERGENCY DECLARED.  AIRCRAFT RETURNED TO THE AIRPORT.  VISUAL INSPECTION REVEALED ENGINE POWER TURBINE BLADES DAMAGED.  REMOVED ENGINE FOR INVESTIGATION.  (K)
